MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number 1012538-60
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult or Delayed Activation (2577); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported the procedure was to treat a lesion in the right common iliac with a dissection flap.The 10.0x60mm absolute pro vascular self expanding stent system (ses) was advanced to the target lesion however during deployment, the thumbwheel was hard to turn and the stent did not deploy.The ses was manipulated by turning the shaft and the stent partly deployed.The decision was made to remove the ses however during removal the flowered portion of the stent caught on the introducer sheath and the stent pulled out of the ses.The introducer sheath with the stent inside and the ses were removed together.The procedure was completed using another absolute pro stent of the same size.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.
 
Event or Problem Description
Subsequent to the initially filed medwatch report, additional information was received.It was reported that during retraction of the ses, the tip separated and became lodged in the sheath.The separated tip was removed with the sheath and guide wire.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code 1562 added.The device was returned for analysis.The reported difficult or delayed activation and the reported physical resistance / sticking -thumbwheel were unable to be replicated in a testing environment due to the condition of the returned device.The reported difficult to remove was unable to be replicated in a testing environment as it was based on operational circumstances.The reported tip material separation was able to be confirmed.Electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during advancement inadvertent mishandling resulted in the noted wrinkled sheath preventing the shaft lumens from moving freely; thus resulting in the reported thumbwheel difficulties and the reported difficulty deploying the stent.During removal, interaction with the introducer sheath resulted in the reported difficult to remove and ultimately resulted in the reported/noted tip material separation.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18977818
Report Number2024168-2024-03649
Device Sequence Number15095741
Product Code NIP
UDI-Device Identifier08717648176296
UDI-Public(01)08717648176296(17)260831(10)3091261
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number1012538-60
Device Lot Number3091261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 GUIDE WIRE.
Patient Age77 YR
Patient SexMale
Patient Weight95 KG